It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-14-2005, 08:52 AM   #1
Newbie
(female)
 
Join Date: Jun 2005
Posts: 1
Pressnon HB User
effexor question "How Long to Adjust?"

Ive been on 75 ml of effexor for about a month, and Ive been dealing with headaches, nausea, and tiredness. About 2 pm, everyday I do what I call "The Effexor Crash". I am just so tired I go to lay down and fall into a deep dizzy sleep for about 2 hours. Im a single mom raising a 13 year old daughter and she is getting bummed about me sleeping so much and not being there for her.

I know that my body is just getting used to the drug, and Ive read that it takes time to adjust...but does anyone know how long? weeks? months? Should I just hang in there with it?

Thanks!

 
Sponsors Lightbulb
   
Old 06-14-2005, 09:21 AM   #2
Senior Veteran
(female)
 
Join Date: Jan 2005
Location: NC, USA
Posts: 1,610
Samantha317 HB User
Re: effexor question "How Long to Adjust?"

Quote:
Originally Posted by Pressnon
Ive been on 75 ml of effexor for about a month, and Ive been dealing with headaches, nausea, and tiredness. About 2 pm, everyday I do what I call "The Effexor Crash". I am just so tired I go to lay down and fall into a deep dizzy sleep for about 2 hours. Im a single mom raising a 13 year old daughter and she is getting bummed about me sleeping so much and not being there for her.

I know that my body is just getting used to the drug, and Ive read that it takes time to adjust...but does anyone know how long? weeks? months? Should I just hang in there with it?

Thanks!
Hi Pressnon
In my honest opinion I would talk to my doctor and change medications. I think if you are having headaches, nausea and tiredness as side effects, this is not the medication for you.
Best wishes,
Sam

 
Sponsors Lightbulb
   
Old 06-14-2005, 09:55 AM   #3
Newbie
(male)
 
Join Date: Jun 2005
Location: UK
Posts: 5
thetallguy HB User
Re: effexor question "How Long to Adjust?"

I've taken Effexor and had some unpleasant side effects (different to yours) but found that passed after a couple of weeks. Generally I've always been advised to give a new drug 2-4 weeks to see if side effects persist, but I think you just need to make a judgement on how badly you're affected and whether you can cope that long. If not, go back to the doc.

 
Old 06-14-2005, 11:32 AM   #4
Senior Veteran
(female)
 
Join Date: Dec 2004
Posts: 957
americandancer HB User
Re: effexor question "How Long to Adjust?"

I am just on the 37.5 starter pack, but my concern is after the 4-6 weeks it is not working for you and you have to stop, are there going to be the withdrawal effects?

 
Old 06-14-2005, 11:43 AM   #5
SOE SOE is offline
Facilitator
(female)
 
Join Date: Aug 2004
Posts: 2,155
SOE HB UserSOE HB UserSOE HB UserSOE HB User
Re: effexor question "How Long to Adjust?"

Quote:
Originally Posted by americandancer
I am just on the 37.5 starter pack, but my concern is after the 4-6 weeks it is not working for you and you have to stop, are there going to be the withdrawal effects?
Might be. Even if you have been on it a short time at a low dose, it is still a good idea to taper slowly off.

 
Old 07-05-2005, 08:53 PM   #6
Newbie
(female)
 
Join Date: Jun 2001
Location: McKeesport, PA, USA
Posts: 6
Rockette HB User
Re: effexor question "How Long to Adjust?"

Hi! I'm sorry to hear that you're having those symptoms as side effects to effexor. I think maybe you should talk to your doctor about changing to something else. It sounds like your depression is getting worse. The reason I say that is that the symptoms besides the nausea you describe is what I was suffering from before I was taking effexor. I'm now taking 150 mgs once a day and I feel much better. I started the effexor in may with the beginner pack and then went to 75 and then 150. I had been depressed for at least 20 yrs. None of the doctors would listen to me and just tell me that's life. HA! Funny thing is it was my new Gyne who noticed something was very wrong and prescribed it for me. I go back in a few weeks. I'm doing well but he'll probably want to up it a little because I still get a little anxious at times when I shouldn't. My best to you.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
"The moods of women" vs. "a man's lack of understanding" EDC_Light Relationship Health 47 07-01-2010 05:52 AM
Chronic pain and antidepressants Effexor" dolejaly Chronic Pain 10 10-01-2009 03:19 PM
Anyone have "long standing" nodules? stina3246 Thyroid Disorders 0 01-29-2008 05:12 PM
When people ask "How are you?", what do you say? LifeLost Chronic Pain 40 09-30-2007 07:21 PM
Help! - "Forgotten" how to use treadmill DonnyNoel Exercise & Fitness 5 03-15-2007 12:02 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:48 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!